# SDR AWXA200301374

- Difficulty date: November 5, 2003
- Submitted: November 7, 2003
- Operation: Air carrier
- Aircraft: N663AW
- Make and model: Airbus A320-232
- Aircraft serial: 1419
- Aircraft time: 9,378 hours, 3,650 cycles
- Engine: Iae V2527A5
- Engine time: 9,378 hours, 3,650 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: V2527A5
- Part serial: V10918
- Condition: Malfunctioned
- Location: Nr 2
- Part time: 9,378 hours, 3,650 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

DURING CRUISE, A LOUD BANG HEARD & A/C SHUDDERED, FOLLOWED BY ECAM MESSAGE NR 2 ENG STALL & NR 2 ENG OIL FILTER CLOG MESSAGE.  NR 2 ENG SHUTDOWN INFLT, DIVERTED, A/C LANDED SAFELY & TAXIED TO GATE UNDER OWN POWER.  MAINT FOUND DEBRIS ON CHIP DETECTORS & IN OIL FILTER, SUSPECT NR 3 BEARING FAILURE.  R & R NR 2 ENG IAW T/C R5M71302, OPS CHK GOOD PER T/C.  TEARDOWN FINDINGS OF ENG CONFIRMED EVENT CAUSED BY NR 3 BEARING FAILURE. SECTION OF OUTER RING FOUND SEPARATED WITH AN ADDITIONAL AXIAL CRACK RUNNING DOWN CENTER OF RACEWAY. FRACTURE APPEARED TO ORIGINATE FROM A WORN LOCATION ON ID FORWARD SHOULDER & PROGRESSED OUTWARD RAPIDLY IN OVERSTRESS MODE. EVENT CAUSED AS RESULT OF SINGLE BALL SPALL FOLLOWED BY LOCALIZED
